Texas, 2018High Wind in Texas, April 3 to 4, 2018
April 3 to 4, 2018 · NWS MAF · 1 event in 1 county or zone
A cold front resulted in strong winds through Guadalupe Pass.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front resulted in strong winds through Guadalupe Pass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 3, 10:21 PM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 3, 10:21 PM MST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1221 AM CDT Wed Apr 4 2018
.AVIATION...
06Z TAF issuance
Breezy conditions continue behind the front through the morning,
but VFR will prevail. Winds veer to the southeast through the day
around 15 kts.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 66 49 85 58 / 0 0 0 0
Carlsbad 68 47 86 58 / 0 0 0 0
Dryden 68 50 84 58 / 0 0 0 0
Fort Stockton 69 51 89 61 / 0 0 0 0
Guadalupe Pass 64 53 76 57 / 0 0 0 0
Hobbs 64 45 83 53 / 0 0 0 0
Marfa 70 45 81 52 / 0 0 0 0
Midland Intl Airport 67 49 85 57 / 0 0 0 0
Odessa 67 49 85 56 / 0 0 0 0
Wink 69 48 89 57 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
29
Hazardous weather outlook, Apr 3, 8:10 PM MST, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1010 PM CDT Tue Apr 3 2018
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-050315-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
1010 PM CDT Tue Apr 3 2018 /910 PM MDT Tue Apr 3 2018/
This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.
.DAY ONE...TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland
High Wind, Guadalupe Mountains of Culberson County
- When
- April 3, 11:51 PM MST to April 4, 6:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- ASOS
Sustained 40 to 41 mph northeast winds occurred in Guadalupe Pass for several hours.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, April 3, 2018$978,000 · EF2 · 16 events
- Tornadoes and Hail in Kentucky, April 3, 20181 injured · $1.5 million · EF1 · 44 events
- Tornadoes and Damaging Wind in Kentucky, April 3, 2018$255,000 · EF2 · 10 events
- Tornadoes and Flash Flooding in Ohio, April 3 to 4, 2018$897,000 · EF1 · 55 events
- Damaging Winds in Mississippi, April 3, 20182 injured · $670,000 · 60 kt wind · 37 events
- Tornado and Flash Flood in Illinois, April 3 to 4, 2018$2.0 million · EF1 · 3 events
- Tornado and Hail in Missouri, April 3, 2018$1.5 million · EF1 · 3 events
- Damaging Winds in Texas, April 3, 2018$2.0 million · 70 kt wind · 5 events
- Tornado and Hail in Illinois, April 3, 2018EF2 · 4 events
- Damaging Winds in Alabama, April 3, 2018$20,000 · 65 kt wind · 85 events
- Tornadoes and Flash Flooding in Indiana, April 3, 2018$242,000 · EF0 · 32 events
- Tornadoes and Hail in Missouri, April 3, 2018$165,000 · EF1 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 741171.